Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 14, 2018, 7:27 PM CDT for Tom Green County, Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2018, 7:27 PM CDT (00:27 UTC)
- Expired
- May 14, 2018, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 15 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 7:34 PM CDT | FLASH FLOOD | San Angelo, TX | COLLEGE HILLS ROAD AND TRINITY REPORTED FLASH FLOODING. |
| May 14, 7:52 PM CDT | FLASH FLOOD | San Angelo, TX | WATER WAS OVER THE ROAD AT 29TH STREET BY KIRBY PARK. |
| May 14, 7:58 PM CDT | FLASH FLOOD | San Angelo, TX | TWO FEET OF WATER OVER THE ROAD ON JACKSON ST. NEAR ANGELO STATE UNIVERSITY. ROADS BLOCKED BECAUSE OF HIGH WATER ON KNICKERBOCKER RD. NEAR JACKSON ST. SIX INCHES OF WATER OVER THE ROAD AT COLLEGE HILLS AND MILLSBROOK. |
| May 14, 8:00 PM CDT | FLASH FLOOD | San Angelo, TX | OVER 2 INCHES OF RAIN 1/2 MILE NORTH OF GOODFELLOW AFB AND 1.4 INCHES OF RAIN 3 MILES NORTH OF THE AIRPORT. |
| May 14, 8:08 PM CDT | FLASH FLOOD | San Angelo, TX | HOWARD STREET FLOODED NEAR FOREST PARK AND 1.8 INCHES RAIN MEASURED IN THE BLUFFS. |
| May 14, 8:10 PM CDT | FLASH FLOOD | San Angelo, TX | SAN ANGELO PD REPORTED SWIFT WATER RESCUE ACROSS THE CITY AND SOME POWER LINES DOWN. AMATEUR RADIO OPERATORS REPORTED WATER OVER THE ROAD AT COLLEGE HILLS AND SUNSET AND ABOUT A FOOT IN DIAMETER BRANCHES DOWN. 1.39 INCHES OF RAIN REPORTED AT NEVADA AND IDAHO A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3056 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472
WGUS54 KSJT 150027
FFWSJT
TXC451-150330-
/O.NEW.KSJT.FF.W.0003.180515T0027Z-180515T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
727 PM CDT MON MAY 14 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Tom Green County in west central Texas...
* Until 1030 PM CDT
* At 727 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
San Angelo, Lake Nasworthy, San Angelo State Park, O.c. Fisher
Reservoir, Grape Creek and Goodfellow Air Force Base.
This includes the following low water crossings ...
College Hills and Mlbrook...
Howard and Webster...
Jackson From Knickerbocker to South Bryant...
Southwest Blvd and Loop 306...
Sul Ross AT Red Arroyo crossing...
1500 Block of Spaulding...
300 block of North Archer...
Parkwood and Lindenwood...
Huntington and Sunset and
Paseo De Vaca and Washington.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3159 10035 3136 10037 3138 10064 3160 10060
$$
WoodwardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 5:20 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 14, 5:20 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 520 PM CDT Mon May 14 2018 .AVIATION... /00Z TAFS/ Showers and thunderstorms will continue to develop through the early evening. Included VCTS with some TEMPO TSRA at the terminals. By the morning hours, low clouds will develop and bring MVFR ceilings to the southern terminals. VFR conditions will return all TAF sites by tomorrow afternoon. && .PREV DISCUSSION... /issued 254 PM CDT Mon May 14 2018/ SHORT TERM... (Tonight and Tuesday) Thunderstorms were developing between San Angelo and Sweetwater at 230 PM CDT, where stratus cleared early morning, and heating was greatest. This was just east of where the short range models were indicating development. However, the storms are still expected to move slowly eastward this afternoon and evening in southwest flow aloft. A few storms may also affect Crockett and Sutton counties this evening, as storms developing off of higher terrain in the west, move eastward. SPC has a slight risk of storms this afternoon and evening in the Big Country and a marginal risk across the rest of West Central Texas. With surface based CAPES up to 3500 J/KG, severe thunderstorms certainly possible, although 0-6 KM Bulk shears are more in the 25 KT range. Most storms will be ending midnight. Tuesday's weather picture is similar, with northwest flow aloft and strong instability in the afternoon and early evening hours. SPC has a marginal risk across the Big Country and Concho Valley. However, placement of severe storms will be somewhat uncertain, Areas that are absent of morning stratus will be at greatest risk. 04 LONG TERM... (Tuesday night through Monday) Tuesday night, we will see another chance for showers and thunderstorms across the area, especially western areas. By Wednesday afternoon, flow becomes weak northwest aloft. We will also have strong heating and good low level moisture. With the flow turning northwest, bulk shear values will again be sufficient (35 to 45 knots) when combined with areas that can destabilize to produce strong to severe thunderstorms. The main hazards will be large hail and damaging winds. Thunderstorm chances diminish Wednesday into Thursday as upper level ridging builds over the area. However, with temperatures warming, and the dryline near/along our western border, should any storms develop, they could again be strong to severe, with the main hazards again being large hail and damaging winds. Along with diminishing rain chances, the ridge will also help push temperatures into the upper 90s in many locations, with triple digit readings not out of the question Thursday and Friday. The ridge begins breaking down at the end of the week into Saturday as troughing develops across the Rocky Mountains. Models show a cold front that they originally had moving through the area not stalling near the Red River Valley. Either way, with southwest flow over the area, the front in the region, and the dryline still active to our west, we will have a continued chance for showers and thunderstorms for western and northern areas especially through the weekend. Temperatures should also cool some as the upper level ridge axis moves east of the area. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 90 65 92 / 60 30 50 20 San Angelo 68 94 66 96 / 40 20 50 10 Junction 67 92 67 96 / 20 20 30 5 Brownwood 68 90 65 92 / 40 40 30 10 Sweetwater 67 89 65 92 / 60 30 60 20 Ozona 70 90 65 95 / 40 20 20 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/40
Hazardous weather outlook, May 14, 2:25 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 225 PM CDT Mon May 14 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 225 PM CDT Mon May 14 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Aftwill again beernoon and Tonight There is a slight risk of severe thunderstorms across the Big Country this afternoon and evening, and a marginal risk across the rest of West Central Texas. The primary threats are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a marginal risk of severe thunderstorms Tuesday and Wednesday, during the afternoon and evening hours. The main potential for severe thunderstorms will be across the Big Country and Concho Valley. The main threats are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and Tuesday afternoon.
In the hours before
Local storm report, May 14, 6:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 7 W WATER VALLEY 31.67N 100.84W
05/14/2018 E0.75 INCH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1800028
HGLocal storm report, May 14, 6:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FUNNEL CLOUD 1 W BRADY 31.13N 99.35W
05/14/2018 MCCULLOCH TX AMATEUR RADIO
TRAINED STORM SPOTTER REPORTED FUNNEL CLOUD ON FM2028
JUST SOUTH OF BRADY LAKE.
&&
EVENT NUMBER SJT1800029
HGLocal storm report, May 14, 7:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FUNNEL CLOUD 2 N ROBERT LEE 31.92N 100.48W
05/14/2018 COKE TX STORM CHASER
&&
EVENT NUMBER SJT1800030
HGLocal storm report, May 14, 7:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST SAN ANGELO 31.45N 100.45W
05/14/2018 E55 MPH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1800031
HGLocal storm report, May 14, 7:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST 4 WSW SAN ANGELO 31.42N 100.52W
05/14/2018 E69 MPH TOM GREEN TX NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED 60 MPH WINDS NEAR WALMART ON
SHERWOOD WAY.
&&
EVENT NUMBER SJT1800032
HGLocal storm report, May 14, 7:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
720 PM CDT MON MAY 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL BRADY 31.14N 99.33W
05/14/2018 E0.75 INCH MCCULLOCH TX AMATEUR RADIO
REPORTED ON WEST SIDE OF BRADY.
&&
EVENT NUMBER SJT1800033
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:16 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 44 min |
| May 14, 7:18 PM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| May 14, 7:36 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 39 min |
| May 14, 7:59 PM CDT | Special Weather Statement | SJT | McCulloch | 61 min |
| May 14, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 57 min |
| May 14, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 41 min |
| May 14, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 40 min |
| May 14, 9:03 PM CDT | Special Weather Statement | SJT | Menard | 57 min |
| May 14, 9:48 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 3 hr |
| May 14, 10:14 PM CDT | Special Weather Statement | SJT | Mason | 46 min |
| May 14, 10:55 PM CDT | Special Weather Statement | SJT | Kimble, Mason | 50 min |
| May 14, 11:52 PM CDT | Special Weather Statement | SJT | Kimble | 23 min |
| May 15, 3:50 PM CDT | Special Weather Statement | SJT | Crockett | 55 min |
| May 15, 3:57 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| May 15, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 63 min |
| May 15, 4:46 PM CDT | Special Weather Statement | SJT | Irion | 59 min |
| May 15, 4:54 PM CDT | Special Weather Statement | SJT | Crockett | 66 min |
| May 15, 5:07 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 38 min |
| May 15, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 44 min |
| May 15, 6:19 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 56 min |
| May 15, 6:30 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 15 min |
| May 15, 6:39 PM CDT | Special Weather Statement | SJT | Fisher | 66 min |
| May 15, 6:40 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| May 15, 6:49 PM CDT | Flash Flood Warning | SJT | Tom Green | 116 min |
| May 15, 6:56 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 64 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.